MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Premature Activation (1484); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 30oct2024.It was reported that the coil prematurely deployed inside the catheter.A 14mm x 20cm interlock was selected for use in a splenic artery embolization.During the procedure, the interlocking arm disengaged prematurely inside the stc-18 microcatheter and could not be pushed forward.The whole delivery system was withdrawn together with the coil, and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.However, device analysis revealed that the main coil was detached from the arm of the coil.
 
Additional Manufacturer Narrative
Device eval by manufacturer: only the main coil was returned.It was observed that the main coil was detached, bent, and stretched at the coil arm, primary coil and zap tip section.Functional testing could not be performed since the main coil and the pusher wire were not interlocking.Dimensional inspection of the returned components revealed they were within specifications.No other issues were identified with the device.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20758967
Report Number2124215-2024-70719
Device Sequence Number15773677
Product Code KRD
UDI-Device Identifier08714729765066
UDI-Public08714729765066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0031470218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale